MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Moisture Damage (1405); Structural Problem (2506)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
The reporter contacted animas on (b)(6) 2018 alleging there was moisture in the battery compartment with an intermittent power issue.The reporter denied damage to the battery compartment and battery cap.The device was returned to the manufacturer and investigation completed (b)(6) 2018.On investigation a review of the black box data did not reveal any records of unexplained power on reset events prior to the complaint date.However, multiple unexplained power on reset events were observed in the black box data after the complaint date, on (b)(6) 2018.On examination, the ¿coin slot¿ on the top of the battery cap was noted to be worn; the battery cap was evaluated and found to measure within the required specifications.The battery compartment was noted to be cracked with evidence of moisture contamination inside the battery compartment.The returned battery cap was unable to fully tighten to the pump and an intermittent power issue was duplicated.Leak testing confirmed moisture ingress into the battery compartment at the site of the battery compartment crack.There was no damage, defect or contamination of the interior pump components.The pump was unable to be exercised on a 12-hour basal program for delivery accuracy due to intermittent power interruptions resulting from battery compartment damage and moisture contamination.This complaint is being reported because the user may be unaware that the pump has lost power, leading to under delivery.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key7836641
Report Number2531779-2018-15795
Device Sequence Number11062296
Product Code OYC
UDI-Device Identifier10840406100228
UDI-Public10840406100228
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2018
Was the Report Sent to FDA? Yes
Device Age23 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2018
Initial Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR